Necrotizing gingivitis: A possible oral manifestation of ticlopidine-induced agranulocytosis

Rama Krsna Rajandram, Roszalina Ramli, Fadzlina Karim, Roslan Adbul Rahman, Leong Chooi Fun

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

A granulocytosis is a rare complication of ticlopidine and can be life-threatening. We report a case of ticlopidine-induced agranulocytosis and neutropenia (neutrophil count of 0.1 × 109/L) with necrotizing gingivitis in a 54-year-old Malaysian-Chinese female. She was started on ticlopidine 250 mg twice daily 3 weeks prior to this hospital admission, We started her on intravenous metronidazole: and amoxicillin and clavulanic acid (Augmentin) and concurrently stopped ticlopidine. A series of clinical and laboratory investigations were carried out and a final diagnosis of necrotizing gingivitis possibly secondary to agranulocytosis was made. The patient was discharged home after 2 weeks of hospitalisation.

Original languageEnglish
JournalNew Zealand Medical Journal
Volume120
Issue number1256
Publication statusPublished - 15 Jun 2007

Fingerprint

Oral Manifestations
Ticlopidine
Gingivitis
Agranulocytosis
Amoxicillin-Potassium Clavulanate Combination
Metronidazole
Neutropenia
Hospitalization
Neutrophils

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Necrotizing gingivitis : A possible oral manifestation of ticlopidine-induced agranulocytosis. / Rajandram, Rama Krsna; Ramli, Roszalina; Karim, Fadzlina; Rahman, Roslan Adbul; Chooi Fun, Leong.

In: New Zealand Medical Journal, Vol. 120, No. 1256, 15.06.2007.

Research output: Contribution to journalArticle

@article{176a74b567354feb92099a1bd2bfd3c5,
title = "Necrotizing gingivitis: A possible oral manifestation of ticlopidine-induced agranulocytosis",
abstract = "A granulocytosis is a rare complication of ticlopidine and can be life-threatening. We report a case of ticlopidine-induced agranulocytosis and neutropenia (neutrophil count of 0.1 × 109/L) with necrotizing gingivitis in a 54-year-old Malaysian-Chinese female. She was started on ticlopidine 250 mg twice daily 3 weeks prior to this hospital admission, We started her on intravenous metronidazole: and amoxicillin and clavulanic acid (Augmentin) and concurrently stopped ticlopidine. A series of clinical and laboratory investigations were carried out and a final diagnosis of necrotizing gingivitis possibly secondary to agranulocytosis was made. The patient was discharged home after 2 weeks of hospitalisation.",
author = "Rajandram, {Rama Krsna} and Roszalina Ramli and Fadzlina Karim and Rahman, {Roslan Adbul} and {Chooi Fun}, Leong",
year = "2007",
month = "6",
day = "15",
language = "English",
volume = "120",
journal = "New Zealand Medical Journal",
issn = "0028-8446",
publisher = "New Zealand Medical Association",
number = "1256",

}

TY - JOUR

T1 - Necrotizing gingivitis

T2 - A possible oral manifestation of ticlopidine-induced agranulocytosis

AU - Rajandram, Rama Krsna

AU - Ramli, Roszalina

AU - Karim, Fadzlina

AU - Rahman, Roslan Adbul

AU - Chooi Fun, Leong

PY - 2007/6/15

Y1 - 2007/6/15

N2 - A granulocytosis is a rare complication of ticlopidine and can be life-threatening. We report a case of ticlopidine-induced agranulocytosis and neutropenia (neutrophil count of 0.1 × 109/L) with necrotizing gingivitis in a 54-year-old Malaysian-Chinese female. She was started on ticlopidine 250 mg twice daily 3 weeks prior to this hospital admission, We started her on intravenous metronidazole: and amoxicillin and clavulanic acid (Augmentin) and concurrently stopped ticlopidine. A series of clinical and laboratory investigations were carried out and a final diagnosis of necrotizing gingivitis possibly secondary to agranulocytosis was made. The patient was discharged home after 2 weeks of hospitalisation.

AB - A granulocytosis is a rare complication of ticlopidine and can be life-threatening. We report a case of ticlopidine-induced agranulocytosis and neutropenia (neutrophil count of 0.1 × 109/L) with necrotizing gingivitis in a 54-year-old Malaysian-Chinese female. She was started on ticlopidine 250 mg twice daily 3 weeks prior to this hospital admission, We started her on intravenous metronidazole: and amoxicillin and clavulanic acid (Augmentin) and concurrently stopped ticlopidine. A series of clinical and laboratory investigations were carried out and a final diagnosis of necrotizing gingivitis possibly secondary to agranulocytosis was made. The patient was discharged home after 2 weeks of hospitalisation.

UR - http://www.scopus.com/inward/record.url?scp=34447621235&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34447621235&partnerID=8YFLogxK

M3 - Article

C2 - 17589558

AN - SCOPUS:34447621235

VL - 120

JO - New Zealand Medical Journal

JF - New Zealand Medical Journal

SN - 0028-8446

IS - 1256

ER -